Drought, Panola
- When
- December 7, 12:00 AM CST to December 27, 11:59 PM CST
- Where
- Panola forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.162, -94.306 (the zone’s center; the record gives no point)
Severe (D2) drought conditions encompassed Panola County Texas to start the second week of December. 50 inches, which was only 25-35% of normal whereas temperatures during the period remained above normal as well.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions encompassed Panola County Texas to start the second week of December. Including the first half of December, the total rainfall amounts that fell during the Fall months (September/October/November) only ranged from 3.50-4.50 inches, which was only 25-35% of normal whereas temperatures during the period remained above normal as well. This resulted in a burn ban being hoisted for Panola County, until an extended period of wetting rains fell between December 16th-22nd across all of Northeast Texas. Widespread rainfall amounts of 4-5 inches fell across the area ahead of a couple cold frontal passages, thus alleviating the brief severe drought conditions that had developed. As a result, a one category improvement to moderate drought (D1) was made across the county to end December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 6, 11:46 PM CST, 14 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1146 PM CST Wed Dec 6 2017 .AVIATION... For the 07/06Z TAF period, VFR conditions continue to hold up at all sites with multi-layered mid and high level clouds across the area. Some light rain occasionally mixed with a few sleet pellets will continue through the first few hours of the period across our far southern zones but should remain just east of the LFK terminal. Otherwise, light W/NW winds overnight will increase by 07/15Z to around 10-15 kts from the N/NW with occasional higher gusts up to 20 kts mainly over our east Texas terminals. Some gradual clearing may occur over our northern terminals late on Thursday, but expect BKN-OVC skies to hold serve elsewhere through the rest of the TAF period. /19/ && .PREV DISCUSSION... /issued 914 PM CST Wed Dec 6 2017/ UPDATE... Only minor changes were made to the ongoing forecast. A west to east stream of scattered showers and intermittent sleet persisted across portions of deep east Texas and central Louisiana tonight, though the precipitation activity has shifted slightly southward since earlier this evening. This trend has been reflected in this forecast package. Computer models hint at this southward shift in precipitation continuing through tomorrow, thus a gradually exiting will occur. Otherwise, forecast is largely on track with a relatively cool night followed by another below seasonal average day tomorrow. && .PRELIMINARY POINT TEMPS/POPS... SHV 36 51 27 49 / 10 10 10 10 MLU 37 51 30 48 / 20 10 10 10 DEQ 30 47 20 48 / 0 0 0 0 TXK 34 48 23 48 / 10 0 0 0 ELD 33 49 23 47 / 10 10 10 0 TYR 36 50 27 51 / 10 10 10 10 GGG 36 50 26 50 / 10 10 10 10 LFK 39 52 27 51 / 50 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/29
Hazardous Weather Outlook National Weather Service Shreveport LA 631 PM CST Wed Dec 6 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-080045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 631 PM CST Wed Dec 6 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... Courtesy of weak upper level disturbances moving across the region, Isolated to scattered showers and intermittent sleet will occur across portions of deep east Texas and central Louisiana tonight. Hazardous conditions are not expected, but roadways may become slick. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Weak upper level disturbance will maintain lingering isolated to scattered showers and intermittent sleet Thursday morning across portions of deep east Texas and central Louisiana, with rainfall being predominant thereafter through Thursday evening. Although roadways may become slick, no significant hazardous weather is expected. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be needed through tonight.
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, December 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726513.